Alert archive / New York / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 12, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jun 11, 1996, 4:16 PM EDT for Franklin County, New York. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 11, 1996, 4:16 PM EDT (20:16 UTC)
- Expired
- Jun 11, 1996, 5:15 PM EDT
- In force
- 59 min
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
County Franklin County, NY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 5:00 PM EDT | Thunderstorm Wind | Ft Covington, NY | |
| Jun 11, 5:00 PM EDT | Thunderstorm Wind | Moira, NY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Albany, NY (KALB), launched 12:00Z, 8.3 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 303 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 651 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:22 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 11, 2:22 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 215 PM EDT TUE JUN 11 1996 BUSY WATCHING THE RADAR FOR HEAVY RAIN AND HAIL. VIL OF 49 OVER GTB AND QUICK PULSE TO 51K FT. MAX PARCEL LEVEL 53K FT PER ALB SOUNDING. MAIN CONCERN WITH NORTH/SOUTH LINE ALONG WEAK BOUNDARY WEST ST. LAW COUNTY WITH POSSIBLE REPEAT ECHOS NEAR GOUVERNEUR. OTHER CELLS HAVE BEEN PLAGUEING NORTHERN FRANKLIN/CLINTON BORDER FOR A FEW HOURS WITH PERSISTANT MOIST CONV. ALSO SLOW MVG CELL OVER ORANGE COUNTY VT. WORDING BEEFED UP FOR NY ZONES PER COORD ALB WITH A BIT FASTER MOVING CELLS AND SVR POTENTIAL. OTHERWISE GUIDANCE ACCEPTED. KRMX 88D CONTINUES OTS SINCE 5/12/96...SO RELYING ON DIAL-IN... ALB/GYX...PLS CALL IF YOU SEE ANY SVR IN OUR CWA..THANKS. ANXIOUSLY AWAITING KCXX DELIVERY LATER THIS MONTH AND DOME UP TOMORROW. SISSON
In the hours before
Special weather statement, Jun 11, 11:10 AM EDT, 5 hours 6 minutes before
NYZ026>031-034-035-VTZ001>012-111955- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1109 AM EDT TUE JUN 11 1996 ...SCATTERED THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAINFALL THIS AFTERNOON AND EVENING ACROSS VERMONT AND NORTHERN NEW YORK... SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING. A FEW OF THESE THUNDERSTORMS COULD BE ACCOMPANIED BY LOCALLY HEAVY RAINFALL...HAIL AND BRIEF GUSTY WINDS. IF YOU WILL BE OUTSIDE THIS AFTERNOON AND EVENING...PLAN ACCORDINGLY. CAMPERS...HIKERS AND BOATERS SHOULD BE ALERT TO THE POSSIBLE DEVELOPMENT OF STRONG THUNDERSTORMS. IF YOU ENCOUNTER HEAVY RAINFALL...SEEK HIGHER GROUND AND STAY AWAY FROM LOW AREAS THAT TRADITIONALLY FLOOD. REMEMBER...LIGHTNING IS AN EVER PRESENT DANGER IN THUNDERSTORMS. BOATERS SHOULD SEEK A SAFE HARBOR AT THE FIRST HINT OF THUNDERSTORMS. LISTEN TO NOAA WEATHER RADIO...VOICE OF THE NATIONAL WEATHER SERVICE...FOR THE LATEST SHORT TERM FORECASTS...POSSIBLE WATCHES OR WARNINGS LATER TODAY. SISSON
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:30 PM EDT | Flash Flood Warning | BTV | Addison | 4 hr |
| Jun 11, 5:10 PM EDT | Flash Flood Warning | BTV | Franklin | 3 hr |
| Jun 11, 7:11 PM EDT | Flash Flood Warning | BTV | Essex | 3 hr |
| Jun 11, 7:24 PM EDT | Severe Thunderstorm Warning | BTV | Essex | 66 min |
Nearby
Severe Thunderstorm Warnings in New York, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.